Relaxation of free-discontinuity energies with obstacles

Matteo Focardi; Maria Stella Gelli

ESAIM: Control, Optimisation and Calculus of Variations (2008)

  • Volume: 14, Issue: 4, page 879-896
  • ISSN: 1292-8119

Abstract

top
Given a Borel function ψ defined on a bounded open set Ω with Lipschitz boundary and ϕ L 1 ( Ω , n - 1 ) , we prove an explicit representation formula for the L1 lower semicontinuous envelope of Mumford-Shah type functionals with the obstacle constraint u + ψ n - 1 a.e. on Ω and the Dirichlet boundary condition u = ϕ on Ω .

How to cite

top

Focardi, Matteo, and Gelli, Maria Stella. "Relaxation of free-discontinuity energies with obstacles." ESAIM: Control, Optimisation and Calculus of Variations 14.4 (2008): 879-896. <http://eudml.org/doc/250308>.

@article{Focardi2008,
abstract = { Given a Borel function ψ defined on a bounded open set Ω with Lipschitz boundary and $\varphi\in L^1(\partial\Omega,\{\mathcal H\}^\{n-1\})$, we prove an explicit representation formula for the L1 lower semicontinuous envelope of Mumford-Shah type functionals with the obstacle constraint $u^+\ge\psi$$\{\mathcal H\}^\{n-1\}$ a.e. on Ω and the Dirichlet boundary condition $u=\varphi$ on $\partial\Omega$. },
author = {Focardi, Matteo, Gelli, Maria Stella},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Obstacle problems; Mumford-Shah energy; relaxation; obstacle problems},
language = {eng},
month = {2},
number = {4},
pages = {879-896},
publisher = {EDP Sciences},
title = {Relaxation of free-discontinuity energies with obstacles},
url = {http://eudml.org/doc/250308},
volume = {14},
year = {2008},
}

TY - JOUR
AU - Focardi, Matteo
AU - Gelli, Maria Stella
TI - Relaxation of free-discontinuity energies with obstacles
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2008/2//
PB - EDP Sciences
VL - 14
IS - 4
SP - 879
EP - 896
AB - Given a Borel function ψ defined on a bounded open set Ω with Lipschitz boundary and $\varphi\in L^1(\partial\Omega,{\mathcal H}^{n-1})$, we prove an explicit representation formula for the L1 lower semicontinuous envelope of Mumford-Shah type functionals with the obstacle constraint $u^+\ge\psi$${\mathcal H}^{n-1}$ a.e. on Ω and the Dirichlet boundary condition $u=\varphi$ on $\partial\Omega$.
LA - eng
KW - Obstacle problems; Mumford-Shah energy; relaxation; obstacle problems
UR - http://eudml.org/doc/250308
ER -

References

top
  1. L. Ambrosio and A. Braides, Energies in SBV and variational models in fracture mechanics, in Homogenization and Applications to Material Sciences, D. Cioranescu, A. Damlamian and P. Donato Eds., GAKUTO, Gakk o ¯ tosho, Tokio, Japan (1997) 1–22.  Zbl0904.73045
  2. L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems. Oxford University Press, Oxford (2000).  Zbl0957.49001
  3. G. Anzellotti, The Euler equation for functionals with linear growth. Trans. Amer. Math. Soc.290 (1985) 483–501.  Zbl0611.49018
  4. A. Braides, Approximation of Free-Discontinuity Problems, Lecture Notes in Mathematics. Springer-Verlag, Berlin (1998).  Zbl0909.49001
  5. A. Braides, Γ-convergence for beginners. Oxford University Press, Oxford (2002).  Zbl1198.49001
  6. M. Carriero, G. Dal Maso, A. Leaci and E. Pascali, Relaxation of the non-parametric Plateau problem with an obstacle. J. Math. Pures Appl.67 (1988) 359–396.  Zbl0617.49018
  7. M. Carriero, G. Dal Maso, A. Leaci and E. Pascali, Limits of obstacle problems for the area functional, in Partial Differential Equations and the Calculus of Variations, Vol. I, PNDEA 1, Birkhäuser Boston, Boston (1989) 285–309.  Zbl0678.49033
  8. F. Colombini, Una definizione alternativa per una misura usata nello studio di ipersuperfici minimali. Boll. Un. Mat. Ital.8 (1973) 159–173.  Zbl0274.49029
  9. G. Dal Maso, An Introduction to Γ-convergence. Birkhäuser, Boston (1993).  
  10. G. Dal Maso, Variational problems in Fracture Mechanics. Preprint S.I.S.S.A. (2006).  
  11. G. Dal Maso, G. Francfort and R. Toader, Quasistatic crack growth in nonlinear elasticity. Arch. Ration. Mech. Anal.176 (2005) 165–225.  Zbl1064.74150
  12. E. De Giorgi, Problemi di superfici minime con ostacoli: forma non cartesiana. Boll. Un. Mat. Ital.8 (1973) 80–88.  Zbl0289.49042
  13. E. De Giorgi and L. Ambrosio, Un nuovo funzionale del calcolo delle variazioni. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur.82 (1988) 199–210.  
  14. E. De Giorgi, F. Colombini and L.C. Piccinini, Frontiere orientate di misura minima e questioni collegate. Quaderno della Scuola Normale Superiore di Pisa, Editrice Tecnico Scientifica, Pisa (1972).  Zbl0296.49031
  15. M. Focardi and M.S. Gelli, Asymptotic analysis of Mumford-Shah type energies in periodically perforated domains. Interfaces and Free Boundaries9 (2007) 107–132.  Zbl1122.49009
  16. J.E. Hutchinson, A measure of De Giorgi and others does not equal twice the Hausdorff measure. Notices Amer. Math. Soc.24 (1977) A–240.  
  17. J.E. Hutchinson, On the relationship between Hausdorff measure and a measure of De Giorgi, Colombini, Piccinini. Boll. Un. Mat. Ital.18-B (1981) 619–628.  Zbl0479.28009
  18. D. Mumford and J. Shah, Optimal approximation by piecewise smooth functions and associated variational problems. Comm. Pure Appl. Math.17 (1989) 577–685.  Zbl0691.49036
  19. L.C. Piccinini, De Giorgi's measure and thin obstacles, in Geometric measure theory and minimal surfaces, C.I.M.E. III Ciclo, Varenna (1972) 221–230; Edizioni Cremonese, Rome (1973).  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.